MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil protruded from the catheter tip upon removal.The target lesion was in the splenic artery.A 14mm x 30cm pe f-idc interlock was selected for use.During a splenic aneurysm embolization procedure, after three 14mmx30cm 18 system coils were deployed this device was used.However, it was noted that this device could not be pushed at the distal end about 6-10cm from the tip of the microcatheter and protruded from the catheter tip upon removal.The procedure was completed with another of the same device.No complications reported and the patient is stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The main coil, the introducer sheath and the pusher wire were returned for analysis.It was observed that the main coil was bent and stretched at the coil arm section.A part of the original box was returned, and it was observed that the pouch information matches with the complaint information.No more damages were observed.The functional test could not be performed due the main coil and the pusher wire are not interlocking.Dimensional inspection of the main coil revealed that the outer diameter of the coil arm, zap tip and the primary coil were within specification.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18141935
Report Number2124215-2023-61716
Device Sequence Number20438134
Product Code KRD
UDI-Device Identifier08714729765073
UDI-Public08714729765073
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0030920820
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER-ASAHI 0.021; MICROCATHETER-ASAHI 0.021
Patient Age46 YR
Patient SexMale
Patient Weight92 KG